PUBLICATIONS

Severe ovarian hyperstimulation syndrome after gonadotropin-releasing hormone (GnRH) agonist trigger and "freeze-all" approach in GnRH antagonist protocol

Fatemi H M, Popovic-Todorovic B, Humaidan P, Kol S, Banker M, Devroey P, Garcia-Velasco J A,
Fertil Steril. Apr. 2014 doi: 10.1016/j.fertnstert.2014.01.019
Share on facebook
Share on twitter
Share on linkedin

Abstract

OBJECTIVE: To report two cases with GnRH agonist triggering and a freeze-all approach in a GnRH antagonist protocol resulting in the development of severe ovarian hyperstimulation syndrome (OHSS), requiring hospitalization and peritoneal drainage. DESIGN: Two case reports. SETTING: A tertiary referral center and an obstetrics and gynecology department of a hospital. PATIENT(S): Case 1 and case 2: severe OHSS with abdominal distension, ascites development, and hemoconcentration. INTERVENTION(S): Case 1 and case 2: diagnosed by clinical, hematologic, and ultrasound findings. Hospitalization, IV infusion, and peritoneal drainage. MAIN OUTCOME MEASURE(S): Symptomatic treatment and prevention of further complication. RESULT(S): Complete recovery. CONCLUSION(S): Two cases of severe OHSS after GnRH agonist trigger in a GnRH antagonist protocol without the administration of any hCG for luteal-phase support. Clinicians have to be aware that even the sequential approach to ovarian stimulation with a freeze-all attitude does not completely eliminate OHSS in all patients.